Alert archive / Wyoming / Red Flag Warnings in 2016
Red Flag Warning 37, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Nov 14, 2016, 7:43 PM MST. It took effect at Nov 15, 2016, 11:00 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2016, 7:43 PM MST (02:43 UTC)
- In effect from
- Nov 15, 2016, 11:00 AM MST
- Expired
- Nov 15, 2016, 5:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted.
524 WWUS85 KCYS 150243 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 743 PM MST MON NOV 14 2016 ...CRITICAL FIRE WEATHER CONDITIONS LIKELY FOR PORTIONS OF SOUTHEAST WYOMING ON TUESDAY... .VERY WARM AND DRY CONDITIONS ARE EXPECTED ONCE AGAIN ACROSS MUCH OF SOUTHEAST WYOMING ON TUESDAY ALONG WITH GUSTY WEST WINDS. HIGH TEMPERATURES WILL BE IN THE UPPER 60S TO LOWER 70S WITH AFTERNOON HUMIDITY VALUES LIKELY FALLING INTO THE LOW TEENS. THIS SHOULD BE ACCOMPANIED BY WEST WINDS GUSTING BETWEEN 25-35 MPH FROM THE LATE MORNING HOURS THROUGH THE AFTERNOON. THE MOST CRITICAL CONDITIONS ARE EXPECTED FROM THE I25 CORRIDOR WEST INTO THE SOUTHERN LARAMIE RANGE. WYZ301-309-310-151045- /O.UPG.KCYS.FW.A.0032.161115T1800Z-161116T0000Z/ /O.NEW.KCYS.FW.W.0037.161115T1800Z-161116T0000Z/ NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL GRASSLAND-SOUTH LARAMIE RANGE/MEDICINE BOW NF- PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE- 743 PM MST MON NOV 14 2016 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM MST TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 301...309 AND 310... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 5 PM MST TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...WEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. THE HIGHEST WINDS ARE EXPECTED ALONG THE I-25 CORRIDOR WESTWARD TO THE LARAMIE RANGE. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HAMMER
3 follow-up statements
706 WWUS85 KCYS 150955 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 255 AM MST TUE NOV 15 2016 ...CRITICAL FIRE WEATHER CONDITIONS LIKELY FOR PORTIONS OF SOUTHEAST WYOMING THIS AFTERNOON... .VERY WARM AND DRY CONDITIONS ARE EXPECTED ACROSS MUCH OF SOUTHEAST WYOMING TODAY, ALONG WITH GUSTY WEST WINDS. HIGH TEMPERATURES WILL BE IN THE UPPER 60S TO LOWER 70S WITH AFTERNOON HUMIDITY VALUES LIKELY FALLING INTO THE LOW TEENS. WEST WINDS GUSTING BETWEEN 25-35 MPH ARE EXPECTED FROM THE LATE MORNING HOURS THROUGH THE AFTERNOON. THE MOST CRITICAL CONDITIONS ARE LIKELY FROM THE I-25 CORRIDOR WEST INTO THE SOUTHERN LARAMIE RANGE. WYZ301-309-310-152000- /O.CON.KCYS.FW.W.0037.161115T1800Z-161116T0000Z/ NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL GRASSLAND-SOUTH LARAMIE RANGE/MEDICINE BOW NF- PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE- 255 AM MST TUE NOV 15 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 301...309 AND 310... * WIND...WEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. THE HIGHEST WINDS ARE EXPECTED ALONG THE I-25 CORRIDOR WESTWARD TO THE LARAMIE RANGE. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
182 WWUS85 KCYS 152024 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 124 PM MST TUE NOV 15 2016 WYZ301-309-310-160000- /O.CON.KCYS.FW.W.0037.000000T0000Z-161116T0000Z/ NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL GRASSLAND-SOUTH LARAMIE RANGE/MEDICINE BOW NF- PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE- 124 PM MST TUE NOV 15 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 301...309 AND 310... * WIND...WEST 15 TO 30 MPH WITH GUSTS TO 40 MPH. THE HIGHEST WINDS ARE EXPECTED ALONG THE I-25 CORRIDOR WESTWARD TO THE LARAMIE RANGE. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP MAY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
931 WWUS85 KCYS 152358 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 458 PM MST TUE NOV 15 2016 ...RED FLAG WARNING SET TO EXPIRE AT 5 PM TODAY... WYZ301-309-310-160100- /O.EXP.KCYS.FW.W.0037.000000T0000Z-161116T0000Z/ NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL GRASSLAND-SOUTH LARAMIE RANGE/MEDICINE BOW NF- PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE- 458 PM MST TUE NOV 15 2016 ...RED FLAG WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 301...309 AND 310... WINDS ARE BEGINNING TO EASE AND HUMIDITIES ARE BEGINNING TO SLOWLY CLIMB AS WE ARE WELL PAST PEAK HEATING THIS AFTERNOON. CRITICAL FIRE WEATHER CONDITIONS ARE NO LONGER EXPECTED TO OCCUR. THEREFORE....THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 5 PM THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Nov 14, 4:27 PM MST, 3 hours 16 minutes earlier.
Area forecast discussion, Nov 14, 4:27 PM MST, 3 hours 16 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
427 PM MST Mon Nov 14 2016
.SHORT TERM...(This evening through Wednesday)
Issued at 230 PM MST Mon Nov 14 2016
Windy conditions with periods of locally strong winds across the
wind prone locations will be the primary concern through
Wednesday. No precipitation is expected through Wednesday due to
dry downslope winds...so POP will be around zero through the
period. West to northwest winds have been gusty today...mainly
across southeast Wyoming and the elevated ridges across western
Nebraska. The wind prone areas such as Arlington and the I-80
summit have reported gusts between 45 to 55 MPH at times with
gusts between 35 to 45 mph across the rest of southeast Wyoming.
After a brief lull this evening...winds are expected to increase
once again later this evening. The llvl pressure gradient is
expected to approach local thresholds for strong winds
tonight...so may need high wind headlines tonight and into early
Tuesday. However...these values are just under critical values and
if anything the 800-700 mb wind speeds are a little less compared
to last night even though the surface gradient may be a little
stronger. Kept winds strong with gusts 55 to 60 mph for now although
the exact timing is questionable. High temperatures on Tuesday
will be very mild for this time of the year with highs in the
middle 60's to middle 70's across the area as an upper level ridge
drifts east across Wyoming and Colorado.
Windy conditions will continue through Tuesday night across the
wind prone areas...and again on Wednesday afternoon across the
rest of southeast Wyoming. Models do show the llvl pressure
gradients are a little lower compared to tonight...so expect wind
gusts across the wind prone regions to stay below 58 MPH.
Wednesday will be another mild day with highs in the mid 60's to
low 70's across most of the area. However...the leading edge of a
Canadian cold front...associated with a potent storm system later
this week...will begin to impact northern Wyoming in the
afternoon. Expect temperatures to lower a few degrees in the
afternoon across Converse and Niobrara counties.
.LONG TERM...(Wednesday night through Monday)
Issued at 104 PM MST Mon Nov 14 2016
Forecast challenges will be PoPs, snow amounts, winds and
temperatures during the first 24 to 36 hours.
The 12Z ECMWF is trending about six hours slower than the GFS with
the eastward progress of the strong Pacific trough from the
Intermountain West across the Rockies. As the trough axis approaches
the Four Corners Thursday morning, surface low pressure over
southeast Colorado intensifies, increasing the easterly upslope
flow across the plains. Precipitation develops along and west of a
Douglas-Centennial line Wednesday night, and quickly spreads east
across all but the southeast Nebraska panhandle Thursday morning.
Strong cold front will surge east through the CWA Thursday evening.
Rain/snow will change to rain east of I-25 Thursday afternoon, then
change back to snow Thursday evening. The ECMWF develops a closed
low over northeast Colorado Thursday night, with a weaker GFS low
over southern South Dakota. With this model spread, confidence on
exact snow accumulations and winds is low to moderate at best.
Confidence will increase as the models come into better agreement,
with winter weather headlines to follow, possibly as early as
Wednesday morning. Preliminary snow accumulations for Wednesday
night through early Friday morning range from 6-9 inches mountains,
to 2-4 inches valleys and plains. These amounts will be subject
to change with later model runs. Gusty northerly winds may create
additional travel issues with blowing snow Thursday night/Friday
morning.
It will be as much as 35 degrees colder Thursday with highs in
the 30s and 40s. Most of the precipitation will decrease in areal
coverage and intensity early Friday, with light snow lingering
over the mountains Friday. High temperatures Friday will remain
in the teens and 20s west, with 30s to lower 40s east. Lows Friday
night will drop into the single digits and teens. These temperatures
may be lower based on the snow cover.
Upper ridge along the Pacific coast early Friday translates east
across the Intermountain West and Rockies this weekend, and Great
Plains Monday. Winds aloft will back from northwest to southwest,
with weak surface trough over the high plains. Temperatures will
moderate to above seasonal normals. with highs in the 50s and low
60s by Monday. The ECMWF hints at some subtropical moisture
spreading into western Colorado and possibly the southern Wyoming
mountains Monday.
&&
.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 427 PM MST Mon Nov 14 2016
Winds should stay up for areas from Cheyenne west across Laramie
into Rawlins overnight into tomorrow with gusts 25 to 35 kts out
of the west...whereas the Nebraska Panhandle airports should
remain fairly light from the northwest overnight as high pressure
slowly move east across the area. Ceilings will remain at or
above 12000 ft msl through the next 24 hours.
&&
.FIRE WEATHER...
Issued at 113 PM MST Mon Nov 14 2016
A much warmer and drier airmass will move into the district on
Tuesday, and combined with breezy west winds, may see critical
fire weather conditions develop along the Laramie Range and across
portions of Converse, Platte, and Laramie Counties. A Fire Weather
Watch has been posted for these areas for Tuesday afternoon. Fire
weather concerns will diminish for Wednesday and later this week
as the first widespread snowfall of the season is expected by
Thursday and Friday along with much colder temperatures.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Fire Weather Watch from Tuesday morning through Tuesday
afternoon for WYZ301-309-310.
NE...None.
&&
SHORT TERM...TJT
LONG TERM...MJ
AVIATION...JG
FIRE WEATHER...RJM/TJTHazardous weather outlook, Nov 14, 6:05 AM MST, 13 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE CHEYENNE WY 605 AM MST MON NOV 14 2016 WYZ101>119-151200- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 605 AM MST MON NOV 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT WEST WINDS WILL GUST TO BETWEEN 35 AND 50 MPH ALONG INTERSTATE 80 BETWEEN RAWLINS AND LARAMIE AND AGAIN OVER THE SUMMIT BETWEEN LARAMIE AND CHEYENNE TODAY. WINDS WILL SUBSIDE AROUND SUNSET. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEASONABLY WARM...DRY AND BREEZY CONDITIONS WILL HEIGHTEN FIRE DANGER FOR AREAS ALONG AND EAST OF THE LARAMIE RANGE IN SOUTHEAST WYOMING TUESDAY. A FIRE WEATHER WATCH IS IN EFFECT FOR THIS PORTION OF SOUTHEAST WYOMING. A STORM SYSTEM WILL PRODUCE ACCUMULATING SNOW ACROSS SOUTHEAST WYOMING THURSDAY AND THURSDAY NIGHT. MUCH COLDER TEMPERATURES AND GUSTY NORTHWEST WINDS WILL PRODUCE SOME BLOWING SNOW AND BLUSTERY CONDITIONS FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED AT THIS TIME. NEZ002-003-019>021-054-055-095-096-151200- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 605 AM MST MON NOV 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STORM SYSTEM WILL PRODUCE LIGHT SNOW ACROSS THE WESTERN NEBRASKA PANHANDLE THURSDAY AND THURSDAY NIGHT. MUCH COLDER TEMPERATURES AND GUSTY NORTHWEST WINDS WILL PRODUCE SOME BLOWING SNOW AND BLUSTERY CONDITIONS FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED AT THIS TIME.
In the hours before
Special weather statement, Nov 14, 2:45 PM MST, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 245 PM MST MON NOV 14 2016 WYZ110-116-117-150000- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN...BUFORD... PUMPKIN VINE...VEDAUWOO...WHITAKER...FEDERAL...HORSE CREEK 245 PM MST MON NOV 14 2016 GUSTY WINDS WILL CONTINUE THIS AFTERNOON ALONG INTERSTATE 80 FROM EAST OF RAWLINS TO WEST OF CHEYENNE. WEST TO SOUTHWEST WINDS SUSTAINED BETWEEN 30 TO 40 MPH AND GUSTS AROUND 55 MPH HAVE BEEN OBSERVED...PARTICULARLY NEAR THE ARLINGTON AREA WEST OF LARAMIE AND NEAR THE INTERSTATE 80 SUMMIT NEAR VEDAUWOO. ALTHOUGH THESE WINDS WILL BRIEFLY SUBSIDE AT TIMES...WIND GUSTS BETWEEN 45 TO 55 MPH ARE EXPECTED INTO THIS EVENING. THE WYOMING DEPARTMENT OF TRANSPORTATION ADVISES NO LIGHT TRAILER TRAFFIC DUE TO WIND SPEEDS ABOVE 50 MPH. THESE WINDS MAY CAUSE LOSS OF VEHICLE CONTROL OR A BLOW OVER. DRIVERS OF SUCH VEHICLES ARE ADVISED TO DELAY TRAVEL.
Nearby
Red Flag Warnings in Wyoming, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.